MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: lens exchanged is scheduled on (b)(6) 2017, but has not been confirmed.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxt150 10.0 diopter intraocular lens (iol) is planned to be explanted from a female patient's right eye, due to lens rotating.In addition, to the residual cylinder, here spherical power is off by 1.50 diopter.Through follow-up it was learned that the lens was initially implanted on (b)(6) 2017 @axis 112 degrees.No further information was provided.
 
Additional Manufacturer Narrative
Through follow-up it was confirmed that the lens rotated 62 degress before lens was explanted.There was no incision enlargement, no vitrectomy or sutures required.There was no patient post op injury reported.No further information was provided.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in follow up #1 it was reported that an explant was conducted however a patient code for explant (3191) was inadvertently not entered.Additionally, outcomes to adverse event should have been updated from other serious to required intervention to prevent permanent impairment/damage.The following sections have been updated accordingly.Outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage.If explanted, give date: explant was performed, but date of explant was not provided.(b)(4).Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6517547
Report Number9614546-2017-00319
Device Sequence Number13817634
Product Code POE
UDI-Device Identifier05050474605008
UDI-Public(01)05050474605008(17)211007
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/07/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
09/11/2017
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date05/25/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;